Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2017, 3:58 PM CDT for Clay County, Richland County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 3:58 PM CDT (20:58 UTC)
- Expired
- Apr 26, 2017, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 61 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:03 PM CDT | TSTM WND GST 70 | Clay City, IL | WITH PEA SIZED HAIL |
| Apr 26, 4:08 PM CDT | TSTM WND DMG | Clay City, IL | TREE DOWNED ON TRAILER. |
| Apr 26, 4:12 PM CDT | TSTM WND GST 68 | 3 Sw Olney, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
963
WUUS53 KILX 262058
SVRILX
ILC025-159-262145-
/O.NEW.KILX.SV.W.0055.170426T2058Z-170426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
358 PM CDT WED APR 26 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Richland County in southeastern Illinois...
Southeastern Clay County in south central Illinois...
* Until 445 PM CDT
* At 357 PM CDT, a severe thunderstorm was located over Schnell, or
10 miles east of Flora, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olney, Clay City, Noble, Dundas, Schnell, Wakefield, Wendelin and
Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3860 8816 3860 8841 3884 8828 3885 8791
3858 8815
TIME...MOT...LOC 2057Z 234DEG 61KT 3862 8830
HAIL...1.00IN
WIND...60MPH
$$
073 follow-up statements
362
WWUS53 KILX 262111
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
411 PM CDT WED APR 26 2017
ILC025-159-262145-
/O.CON.KILX.SV.W.0055.000000T0000Z-170426T2145Z/
Richland-Clay-
411 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL RICHLAND AND EAST CENTRAL CLAY COUNTIES...
At 411 PM CDT, a severe thunderstorm was located near Dundas, or 7
miles northwest of Olney, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Olney, Noble, Dundas, Wakefield, Wendelin and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3864 8819 3870 8835 3884 8828 3885 8791
3863 8811
TIME...MOT...LOC 2111Z 218DEG 53KT 3880 8820
HAIL...1.00IN
WIND...70MPH
$$
07182
WWUS53 KILX 262132
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
432 PM CDT WED APR 26 2017
ILC025-262141-
/O.CAN.KILX.SV.W.0055.000000T0000Z-170426T2145Z/
Clay-
432 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CDT for
southeastern Illinois.
LAT...LON 3870 8815 3873 8823 3884 8824 3885 8791
3870 8805
TIME...MOT...LOC 2131Z 260DEG 29KT 3873 8807
$$
ILC159-262145-
/O.CON.KILX.SV.W.0055.000000T0000Z-170426T2145Z/
Richland-
432 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN RICHLAND COUNTY...
At 431 PM CDT, a severe thunderstorm was located over Olney, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Olney, Dundas, Wakefield and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3870 8815 3873 8823 3884 8824 3885 8791
3870 8805
TIME...MOT...LOC 2131Z 260DEG 29KT 3873 8807
HAIL...0.88IN
WIND...60MPH
$$
07632
WWUS53 KILX 262139
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
439 PM CDT WED APR 26 2017
ILC159-262149-
/O.EXP.KILX.SV.W.0055.000000T0000Z-170426T2145Z/
Richland-
439 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHLAND COUNTY WILL
EXPIRE AT 445 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
southeastern Illinois.
LAT...LON 3870 8815 3873 8823 3884 8824 3885 8791
3870 8805
TIME...MOT...LOC 2139Z 234DEG 61KT 3879 8796
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:16 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 26, 3:16 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 316 PM CDT Wed Apr 26 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 316 PM CDT Wed Apr 26 2017 A wet night is on tap across central and southeast Illinois as periods of showers and thunderstorms accompany a slow moving cold front and upper-level energy tracking along the boundary. The bulk of the heavier rainfall and thunderstorms should be east of the area by Midnight with the passage of the front and/or loss of diurnal instability. Aside from a low risk of showers in the morning, Thursday should end up a mostly dry day as weak high pressure builds across the area. Temperatures will be noticeably cooler in many areas than today, with peak readings mainly around 60 degrees. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 316 PM CDT Wed Apr 26 2017 The next stronger piece of upper-level energy will amplify the broad/shallow troffing across the lower 48 states to start the period. After a brief dry break, this will being a extended wet weather period across the region through the weekend. Initially, Thursday night into Friday night, the bulk of the heavier rainfall will occur over the southeast 1/2 of the forecast area, closer to a nearly stationary frontal boundary and associated richer moisture. A vigorous wave within the mean troffing will lift northeast from the southern/central Plains into the Great Lakes from Saturday into Sunday night. The passage of this system will likely be accompanied by significant rainfall across much of the forecast area, with the heaviest rainfall likely to fall Saturday night. Much of the forecast area is likely to see several inches of rainfall by the end of the weekend. This much rain will result in significant rises on area rivers, as well as non-river related flooding/flash flooding. However, it is still too soon to pin-point exact locations/amounts. So, do not plan to issue any flooding related watches at this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 100 PM CDT Wed Apr 26 2017 A disturbance, and accompanying area of showers/storms, will spread across the central Illinois terminals late this afternoon into tonight. This precipitation will degrade conditions to at least MVFR, with IFR conditions likely later tonight. A slow improvement is expected Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Bak
Hazardous weather outlook, Apr 26, 2:47 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 247 PM CDT Wed Apr 26 2017 ILZ036-040-041-047>050-271100- Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are expected to develop during this afternoon, and then diminish during this evening after sunset. Heavy rainfall of 1 to 1.5 inches is expected through tonight with locally higher amounts possible east of the Illinois river. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Flooding will continue along the Illinois River downstream of Peoria into next week. More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-271100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms are expected to develop during this afternoon, and diminish during this evening after sunset. Heavy rainfall of 1 to 1.5 inches is expected through tonight with locally higher amounts possible east of the Illinois river. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 3.5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-051>053-271100- Christian-De Witt-Logan-Macon-McLean-Sangamon- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will develop across the area during this afternoon, and then diminish from the west after dark this evening. Some of these storms could be strong from I-55 east, with gusty winds and small hail being the primary threat. Heavy rainfall of 1.25 to 1.75 inches will occur through tonight, with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3.5 to 4.25 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from I-55 east until 7 pm. ILZ044>046-054>057-061-271100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected to develop and move into east central Illinois during the late afternoon hours, and diminish by early overnight. Some of these storms could be strong to severe, with damaging wind gusts and hail the primary threat. Heavy rainfall of 1 to 1.5 inches is expected, with locally higher amounts from I-57 west. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday night through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 9 pm today. ILZ062-063-066>068-071>073-271100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 247 PM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will move northeast across southeast Illinois during the mid and late afternoon hours, and diminish by early overnight. There is a slight chance of severe storms, with damaging wind gusts and large hail the primary threat. Between a half and 1.5 inches of rain is expected through tonight with the heaviest amounts from I-57 west. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... More showers and thunderstorms will be likely Friday afternoon through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3.5 to 4.5 inches. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. In addition, there is a slight risk that some of the storms Friday night could become severe with damaging winds and large hail the main threat. Flooding along the Little Wabash river near Clay City is expected to develop overnight Friday night and continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through 9 pm today. 07
In the hours before
Local storm report, Apr 26, 3:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 2 SW XENIA 38.62N 88.66W
04/26/2017 E65 MPH CLAY IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Apr 26, 3:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST S FLORA 38.67N 88.48W
04/26/2017 M50 MPH CLAY IL EMERGENCY MNGR
&&
SBAKERSpecial weather statement, Apr 26, 3:53 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
353 PM CDT WED APR 26 2017
ILZ066-067-262145-
Jasper-Effingham-
353 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND EFFINGHAM
COUNTIES UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watson, or 11 miles south of Effingham, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Effingham, Altamont, Teutopolis, Watson, Dieterich, Edgewood,
Shumway, Montrose, Wheeler, Hidalgo, Moccasin, Mason, Yale, Rose
Hill, Heartville, Lake Sara, Gila, Effingham County Airport,
Elliotstown and Altamont Reservoir.
This includes the following highways...
Interstate 57 between mile markers 143 and 166.
Interstate 70 between mile markers 80 and 104.
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central and southeastern Illinois.
LAT...LON 3898 8881 3921 8872 3919 8847 3917 8847
3917 8825 3915 8797 3891 8835 3891 8881
TIME...MOT...LOC 2053Z 240DEG 49KT 3896 8856
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:42 AM CDT | River Flood Warning | ILX | Clay, Richland | 21 days |
| Apr 26, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 52 min |
| Apr 26, 3:53 PM CDT | Special Weather Statement | ILX | Effingham | 52 min |
| Apr 26, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 42 min |
| Apr 26, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 52 min |
| Apr 26, 4:22 PM CDT | Special Weather Statement | ILX | Cumberland | 38 min |
| Apr 26, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 46 min |
| Apr 26, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.